Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 391, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 10, 2000, 9:27 PM CDT for Lowndes County, Mississippi. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 10, 2000, 9:27 PM CDT (02:27 UTC)
- Expired
- Jul 10, 2000, 10:00 PM CDT
- In force
- 33 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Lowndes County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 9:50 PM CDT | Thunderstorm Wind | Caledonia, MS | A few trees were blown down and caused minor damage. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 2.5 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2598 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1289 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 110229 SVRJAN MSC087-110300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 927 PM CDT MON JUL 10 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LOWNDES COUNTY IN NORTHEAST MISSISSIPPI * UNTIL 1000 PM CDT * AT 927 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM SOUTH OF CALEDONIA...OR ABOUT 6 MILES EAST OF COLUMBUS AFB...MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER RURAL EASTERN LOWNDES COUNTY ALONG HIGHWAY 12 HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTI#AL SHELTER WHILE THE STORM PASSES. 76 LAT...LON 3364 8850 3351 8834 3376 8801 3392 8820
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:30 PM CDT, 6 hours 57 minutes earlier.
Area forecast discussion, Jul 10, 2:30 PM CDT, 6 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 230 PM CDT MON JUL 10 2000 OVER THE CONUS AND SURROUNDING AREAS...DRIER AIR IS PUSHING INTO THE LOWER MISS RIVER VALLEY UNDER UPPER LEVEL HIGH PRESSURE CENTERED OVER MOBILE BAY. STRONG SHORTWAVE HELPING TO DEEPEN TROUGH OVER NORTHEASTERN CONUS/EASTERN CN IS ALSO HELPING TO PUSH HIGH PRESSURE WEST. SEVERAL STACKED SHORTWAVES OVER PACIFIC NORTHWEST/WESTERN CN BEGINNING TO BREAK APART AS REAR OF JET ALONG US/CN BORDER MOVES EAST. LOW LEVEL HIGH PRESSURE OVER CARIBBEAN SEA HELPING TO SPAWN SOME GULF BREEZE INSPIRED SHOWERS OVER SE TX/SW LA IN AN AREA OF DRIER AIR. SHORT RANGE MODELS ALL ADVERTISING DRIER AIR MOVING INTO THE FA THROUGH THE SHORT TERM AS LOW LEVEL HIGH PRESSURE BUILDS OVER THE GULF AND UPPER RIDGE GETS PUSHED WEST. ALL IN ALL...LOOKS LIKE A DRY SHORT TERM AND WILL WORD SAME. TEMPS...WILL CONTINUE WITH THE ABOVE NORMAL LEVELS. QPF DISCUSSION:NONE EXPECTED. IN THE EXTENDED...STILL NO CANADIAN/NOGAPS/ENSEMBLE DATA...SO FORECAST BASED ON MRF/UKMO/ECMWF. ALL FORMING SURFACE LOW OFF CAROLINA COAST BEGINNING OF EXTENDED. MRF GOING TO TOWN...DEEPENING IT INTO TROPICAL STORM STRENGTH PUSHING A FRONT INTO SOUTHERN MS BY F120/FRI EVENING WHILE UKMET/ECMWF FORM A MORE REASONABLE WEAK SYSTEM. THIS DEVELOPMENT IN RESPONSE TO VIGOROUS SHORT WAVE SWINGING BENEATH THE NORTHEASTERN TROUGH. WITH WESTERLY FLOW IN THE L%OWER LEVELS...LOOKS LIKE A GENERALLY DRY EXTENDED. PRELIM NUMBERS... JAN 73/95/72/96 1--- MEI 73/95/72/96 21-- .JAN... MS...NONE. AR...NONE. LA...NONE. 16/26
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.